Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 4:48 PM CDT for Castro County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 4:48 PM CDT (21:48 UTC)
- Expired
- Apr 10, 2016, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Castro County, TX
The radar
The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WUUS54 KLUB 102148
SVRLUB
TXC069-102215-
/O.NEW.KLUB.SV.W.0005.160410T2148Z-160410T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
448 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 515 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAINLY RURAL
AREAS OF SOUTHWEST CASTRO COUNTY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DIMMITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3463 10220 3448 10208 3431 10246 3432 10246
3439 10253 3440 10252
TIME...MOT...LOC 2147Z 229DEG 20KT 3439 10241
HAIL...1.00IN
WIND...60MPH
$$
MCZ2 follow-up statements
771
WWUS54 KLUB 102200
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CDT SUN APR 10 2016
TXC069-102215-
/O.CON.KLUB.SV.W.0005.000000T0000Z-160410T2215Z/
CASTRO TX-
500 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN CASTRO COUNTY...
AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
DIMMITT...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DIMMITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3463 10220 3448 10208 3435 10243 3434 10246
3436 10249 3441 10248
TIME...MOT...LOC 2159Z 223DEG 18KT 3443 10238
HAIL...1.00IN
WIND...60MPH
$$418
WWUS54 KLUB 102211
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT SUN APR 10 2016
TXC069-102220-
/O.EXP.KLUB.SV.W.0005.000000T0000Z-160410T2215Z/
CASTRO TX-
511 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CASTRO COUNTY WILL
EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 3463 10220 3448 10208 3435 10243 3434 10246
3436 10249 3441 10248
TIME...MOT...LOC 2210Z 229DEG 20KT 3443 10238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:04 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 10, 4:04 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 404 PM CDT SUN APR 10 2016 .SHORT TERM... NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM. WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION. OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS. DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE OVERALL NWP AND WPC QPF THEME WELL. .LONG TERM... WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION. WEAK RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY. AS NEXT STORM SYSTEM COMES ASHORE SOUTHERN CALIFORNIA. THE LATEST RUNS SHOW THIS SYSTEM REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS ONCE WELL EAST OF OUR AREA. NEXT SYSTEM DIVES INTO THE FOUR CORNERS REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS. POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING THE OVERNIGHT HOURS. SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW MEXICO. HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST EXPOSED AT THIS TIME ON TUESDAY. WEDNESDAY REMAINS A BIT LESS CLEAR AS THE LOW TRANSITIONS THE REGION. THURSDAY SHOULD SEE A FAIRLY TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93/26
Hazardous weather outlook, Apr 10, 4:07 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 407 PM CDT SUN APR 10 2016 TXZ021>044-112115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 407 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE SOUTH PLAINS...SOUTH TEXAS PANHANDLE AND ROLLING PLAINS THROUGH THIS EVENING. SUPERCELL STORMS WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS EFFECT FOR ALL BUT YOAKUM COUNTY UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY INTO THIS EVENING.
In the hours before
Local storm report, Apr 10, 4:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
425 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL NEW HOME 33.33N 101.91W
04/10/2016 E0.88 INCH LYNN TX PUBLIC
RELAYED REPORT VIA TWITTER
&&
EVENT NUMBER LUB1600029
GDSLocal storm report, Apr 10, 4:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
434 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HART 34.39N 102.11W
04/10/2016 E0.50 INCH CASTRO TX CO-OP OBSERVER
TIME OF HAIL ESTIMATED
&&
EVENT NUMBER LUB1600030
GDSLocal storm report, Apr 10, 4:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NW SLATON 33.46N 101.67W
04/10/2016 E0.75 INCH LUBBOCK TX TRAINED SPOTTER
TIME OF HAIL ESTIMATED
&&
EVENT NUMBER LUB1600031
GDSLocal storm report, Apr 10, 4:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
440 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 3 W SLATON 33.44N 101.69W
04/10/2016 E1.50 INCH LUBBOCK TX PUBLIC
HAIL SIZE ESTIMATED FROM PHOTO ON FACEBOOK. TIME OF
HAIL ESTIMATED FROM RADAR.
&&
EVENT NUMBER LUB1600032
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:25 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 38 min |
| Apr 10, 3:53 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 52 min |
| Apr 10, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 27 min |
| Apr 10, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 46 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| Apr 10, 5:31 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 5:36 PM CDT | Special Weather Statement | LUB | Castro | 24 min |
| Apr 10, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Apr 10, 6:16 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 31 min |
| Apr 10, 6:38 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.